Thank you for the insight you have given and sorry you have had such a rough time with them, hot sweats uggh that was the one thing I hated when I went through my natural menopause and to be fair am dreading this time, however, up to now I haven't had any issues, just mildly hot 'episodes' which last less than a minute - I'll be happy if they stay like that. I've only been taking them just over a week but I can hope.
Anniej - I have the Teva brand maybe that's why I've been ok, I had to smile when I went to the pharmacy and asked what brands of Letrozole they had - the assistant looked at me gone out but she went and got them and they had Accord or some 'sun' brand she said she'd never heard of; unfortunately I couldn't ask for the Accord brand to be put aside as I'm not due to put a prescription in for another couple of weeks..
Thank You all for your replies ladies they are very useful to me.
It was my radiotherapy consultant who started me off on Letrozole. The only SE she mentioned were the arthritic type joint pains which, she said, took up to six weeks to appear. I was lucky in that I didn’t get those until a year later. I was totally unprepared for the onslaught of hot flushes which I found extremely debilitating. I mentioned this to my lovely Onco who immediately advised a change of brand. Dr. Reddy was awful, Cipla was crippling, Accord was much better, but Teva is fab. Watering eyes and runny nose is a different story altogether! 🙄 . I battle fatigue with exercise, and have learned to pace my self. Fresh air is great for blowing away cobwebs and lifting the mood. X
I think my side effects kicked in within about a week.
Unfortunately I found I was unable to manage the awful effects of my skin actually leaking sweat continuaslly and the painful toes, had a break for a month with the agreement of the oncologist as I have both eye cancer and breast cancer within 6 weeks of each other.
Anyway now on Extemestane and so far ok.
The sweats are much less than before ,not sleeping great but ok.
I think as others have said the tiredness/ fatigue is the biggest thing,not sure if that's to do with radiotherapy for both cancers plus medication.
You can only give these medications a go and try another if they don't work for you.
Hope all goes well.
Thanks for replying ladies,
I'm only 4 days into my Letrozole so am trying to prepare myself for potential side effects - I seem to manage better if I can prepare in advance. I know we are all different and so are our responses and I might be preparing myself for something that might not even happen but it helps to keep me focused and plan - not that I'm a control freak of course
i started on letrozole 7 weeks ago.
i am sure the side effects are different for everyone, but started having hot flushes almost immediately.. could be my imagination but they seemed more intense than those I had during menopause and more "sweaty".
That saying they are a bit of a nuisance, but manageable and have already reduced in number.
Some other side effects: achy joints and initially stomach upset but both easing already.
for me the worst side effect has been the fatigue! My "battery" seems to run out at about 3 in the afternoon and that was hard to manage whilst working.
I started letrozole before surgery to allow me to attend my son's wedding which was 2 weeks after my diagnosis and the good news is: it really works!
my tumour shrunk so rapidly that I had to have metal clips inserted to ensure they would still be able to find it during surgery!
My surgery (partial mastectomy) was yesterday so now off work and will be interesting to see how the fatigue pans out and how much of it is caused by the rollercoaster that is breast cancer, and how much of it is the letrozole!
Good luck on your journey to recovery!
not had any two weeks in however have had upset stomach - more than I did on chemo ! Hoping it will settle down also v tired but that could be the radiotherapy
I'm sure it is mentioned somewhere but can you tell me when the hot flushes started after taking Letrozole. I would appreciate it if you could tie it down a bit i.e within first week, month etc. Still need info in easy format at the minute, chemo brain 🤯 still causes issues but is improving😊